Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 2007, 3:00 PM CDT for Mobile County, Washington County, Alabama; Greene County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2007, 3:00 PM CDT (20:00 UTC)
- Expired
- Jun 8, 2007, 3:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Mobile County, AL, Washington County, AL, Greene County, MS
The radar
The Mobile radar (KMOB), 59 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2088 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 082000 SVRMOB ALC097-129-MSC041-082045- /O.NEW.KMOB.SV.W.0074.070608T2000Z-070608T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT FRI JUN 8 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GREENE COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF LEAKESVILLE... NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA... SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA... * UNTIL 345 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEAKESVILLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PISGAH BY 305 PM CDT... ROUNSAVILLE BY 310 PM CDT... 7 MILES SOUTH OF VINEGAR BEND BY 340 PM CDT... DEER PARK...7 MILES NORTHWEST OF CITRONELLE AND 9 MILES NORTHWEST OF SIDNEY BY 345 PM CDT... LAT...LON 3126 8862 3108 8863 3103 8820 3128 8818 $$
1 follow-up statement
000 WWUS54 KMOB 082039 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 338 PM CDT FRI JUN 8 2007 ALC097-129-MSC041-082048- /O.EXP.KMOB.SV.W.0074.000000T0000Z-070608T2045Z/ WASHINGTON AL-GREENE MS-MOBILE AL- 338 PM CDT FRI JUN 8 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE...EAST CENTRAL GREENE AND SOUTHWESTERN WASHINGTON COUNTIES HAS BEEN CANCELLED... THE STORM THAT PROMPTED THE WARNING MOVED INTO EXTREME NORTHWEST MOBILE COUNTY BUT HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3126 8862 3108 8863 3103 8820 3128 8818 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:40 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 8, 1:40 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 140 PM CDT FRI JUN 8 2007 .UPDATE...DID AN UPDATE TO REMOVE MORNING WORDING AND MAKE MINOR ADJUSTMENTS. UPDATE OUT SOON. /29 *** PREVIOUS DISCUSSION FOLLOWS *** .SHORT TERM TODAY AND TONIGHT...LATEST SFC MAP SHOWS HIGH PRESSURE CENTERED NEAR THE GA/ NE FL COAST PROGGED TO BUILD WEST THROUGH TONIGHT. ACROSS THE CENTRAL GULF COAST CONDITIONS WILL REMAIN MUGGY THROUGH TONIGHT WITH DEWPTS RANGING FROM THE LOW TO MID 70S. LATEST SATELLITE LOOPS SHOW A WEAKENING SHORT WAVE TROF MOVING EASTWARD PROGGED TO DAMPEN OUT OVER AL AND NWFL LATER TONIGHT. WITH CONTINUED FORCING ALOFT AND SUFFICIENT MOISTURE IN THE LOW TO MID LAYERS SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. THE BEST CHANCE OF RAIN WILL BEGIN ALONG THE AL COAST THIS MORNING STRETCHING NORTH INTO SE MS THEN DEVELOPING TO THE EAST MOSTLY FROM AFTERNOON HEATING. WILL GO A SLIGHTLY HIGHER THAN GUIDANCE FOR TEMPS THIS AFTERNOON AND STAY CLOSE TO THE CURRENT 00Z MEX GUIDANCE FOR MINDS TONIGHT. /32 TODAYS WET MICROBURST RISK IS MODERATE TODAYS RIP CURRENT RISK IS MODERATE SATURDAY THROUGH SUNDAY NIGHT...SURFACE HIGH PRESSURE WILL BE REPLACED BY A SURFACE TROUGH AS A DISSIPATING COLD FRONT STALLS ACROSS THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON SATURDAY STARTING ACROSS THE NORTHERN ZONES NEAR THE FRONT AND MIGRATING SOUTHWARD THROUGHOUT THE DAY. AS THE BOUNDARY STALLS NEAR THE COAST SATURDAY NIGHT...ISOLATED SHOWERS SHOULD PERSIST INTO THE EVENING HOURS ACROSS THE COASTAL ZONES BEFORE MOVING OFFSHORE. AN ISOLATED SHOWER OR TWO COULD POP UP ACROSS THE COASTAL ZONES SUNDAY AFTERNOON DURING MAXIMUM HEATING...BUT MOISTURE WILL BE LIMITED. DRY ACROSS THE NORTH. A LIGHT NORTHERLY FLOW AND MOSTLY SUNNY CONDITIONS ON SUNDAY WILL BRING VERY WARM TEMPERATURES TO THE FORECAST AREA....WITH MID 90S EXTENDING ALL THE WAY TO THE IMMEDIATE COAST. /22 && .LONG TERM MONDAY THROUGH THURSDAY...UPPER RIDGE REMAINS IN CONTROL...WHILE A SURFACE TROUGH ACROSS THE REGION WILL BE REPLACED BY A SURFACE RIDGE REBUILDING ACROSS THE NORTHEAST GULF. LOWS LEVEL MOISTURE WILL RETURN VERY SLOWLY THROUGH MID WEEK WITH AN INCREASE IN PRECIPITATION CHANCES FROM 10 PERCENT ON TUESDAY TO 20 PERCENT ON WEDNESDAY AND THURSDAY. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE NORMAL WITH AFTERNOON HIGHS WARMING INTO THE MID 90S INLAND WITH UPPER 80 ALONG THE BEACHES. /22 && .MARINE...HIGH PRESSURE WILL BUILD OVER THE NORTH CENTRAL GULF THROUGH MONDAY THEN MOVE EAST THROUGH MIDWEEK. SOUTHERLY WINDS AND SEAS WILL GRADUALLY DECREASE LATER TODAY AND EARLY TONIGHT FOLLOWED BY A LIGHT NORTHWEST FLOW EARLY SATURDAY MORNING. A LIGHT SOUTHERLY WIND FLOW CAN BE EXPECTED SATURDAY AFTERNOON BECOMING NORTH LATE. SOUTHERLY WINDS AND SEAS WILL BECOME BETTERED DEVELOP SUNDAY THROUGH TUESDAY AS HIGH PRESSURE BUILDS EAST. /32 && .FIRE...A LIGHT NORTHERLY FLOW AND MOSTLY SUNNY CONDITIONS WILL RETURN LATE IN THE WEEKEND AS A SURFACE BOUNDARY PUSHES SOUTH OF THE REGION. A VERY DRY AIRMASS AND WARM AFTERNOON TEMPERATURES WILL ALLOW AFTERNOON RELATIVE HUMIDITY TO DROP BELOW RED FLAG WARNING CRITERIA ACROSS THE REGION ON SUNDAY AND MONDAY. THERE WILL BE AN INCREASE IN THE THREAT OF WILDFIRES...AND THESE CONDITIONS WILL BE MONITORED FOR FUTURE WATCHES AND WARNINGS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 89 73 91 71 / 40 20 40 10 PENSACOLA 88 72 91 74 / 40 10 30 10 DESTIN 86 75 88 75 / 40 10 30 10 EVERGREEN 89 71 92 68 / 50 20 50 05 WAYNESBORO 87 72 93 69 / 50 20 40 05 CAMDEN 88 71 93 69 / 50 20 50 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 8, 6:10 AM CDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 610 AM CDT FRI JUN 8 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-091200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 610 AM CDT FRI JUN 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE... AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL REDEVELOP LATER TODAY IN RESPONSE TO INCREASED INSTABILITY AND HIGH MOISTURE CONTENT IN THE LOWER TO MIDDLE LAYERS OF THE ATMOSPHERE. AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL ALSO AID IN INCREASED LIFT FOR THUNDERSTORM DEVELOPMENT. DUE TO SOME DRYNESS IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE A MARGINAL RISK FOR WET MICROBURST DEVELOPMENT CAN ALSO BE EXPECTED...RESULTING IN ISOLATED CASES OF DAMAGING STRAIGHT LINE WINDS WITH SOME OF THE STRONGER THUNDERSTORMS. DUE TO A MODERATE SOUTHERLY WIND FLOW ALONG THE COAST THERE WILL BE MODERATE RISK FOR RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY. HOWEVER NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED.
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.